MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S5 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S5 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-2051
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Fall (1848); Muscular Rigidity (1968); Pain (1994); Synovitis (2094); Discomfort (2330); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for spun bearing or worn out bearing: abnormal radiographic evaluation - medial and posterior subluxation of the tibia from the femur event is serious and is considered severe.Event is definitely related to device and is definitely not related to procedure.Date of implantation: (b)(6) 2004.Date of event (onset): (b)(6) 2020.(left knee).Treatment: hospitalized, awaiting revision of the tibial insert.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.
 
Event or Problem Description
On (b)(6) 2004, the patient underwent a primary left knee arthroplasty due to osteoarthritis.There were no indicated intra-operative complications.On (b)(6) 2020, the patient presented for a left knee evaluation due to pain, discomfort, and difficulty walking.During the exam the physician noted left knee stiffness.X-ray imaging revealed either a spun bearing or a worn out bearing on the left.The imaging also showed the femur subluxed laterally and anteriorly on the cross table lateral view and the patella tilts medially significantly.It was noted during the exam on (b)(6) 2020, the patient stated that he drank too much before his knee started feeling bad, either fell or passed out, and spent probably a number of weeks in the hospital and then four or six weeks in rehab.Since then, the patient had not been able to walk on his left knee, painful, and the patient thought that the knee was shifting or the patella was shifting.On (b)(6) 2020, the patient's left knee was revised to address the polyethylene wear and related issues.The tibial insert and the femur components were both revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Patient code: no code available (3191) is used to capture device revision or replacement.Removed code for absence of treatment.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Primary operative notes dated (b)(6) 2004 indicated that the patient received a left total knee replacement due to end stage osteoarthritis.The surgery was completed without indication of complication by the surgeon.Revision operative notes dated (b)(6) 2020 indicated that the patient received a left total knee revision due to polyethylene insert wear with insert spinout medial patellar tilt and flexion instability.Upon entering the joint, mild synovitis was encountered.The femoral component and insert were revised.The surgery was completed without indication of complication by the surgeon.Revision operative notes dated (b)(6) 2020 indicated that the patient received a left total knee revision due to extensor mechanism rupture, significant medial tilt of the patella and flexion instability.Upon entering the joint, mild synovitis and flexion contracture was encountered.The surgery was completed without indication of complication by the surgeon.Revision operative notes dated (b)(6) 2020 indicated that the patient received a left total knee revision of the tibial insert due to acute sepsis, deep joint post-operative infection.Upon entering the joint, gross puss was encountered, removed and the joint was irrigated.The surgery was completed without indication of complication by the surgeon.Operative notes dated (b)(6) 2021 indicated that the patient received a left total knee surgical irrigation and debridement with wound closure due to wound dehiscence and continued infection.Upon entering the wound, necrotic tissue was excised, and a thorough irrigation was done.No implants were revised.The surgery was completed without indication of complication by the surgeon.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PFC SIGMARP CV TB/IN S5 10.0
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10689737
Report Number1818910-2020-22547
Device Sequence Number16873158
Product Code NJL
UDI-Device Identifier10603295240914
UDI-Public10603295240914
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-2051
Device Catalogue Number962051
Device Lot Number67911A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/21/2020
11/20/2020
01/15/2021
04/29/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date11/04/2020
11/23/2020
01/20/2021
05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ5; PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,38; MBT CEM KEEL TIB TRAY SZ5; PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,38
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight122